| Model Number |
G38480 |
| Medical Device Problem Code |
Difficult or Delayed Positioning (1157)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
05/26/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 pma/510(k)#: p100022/s014 the investigation into this event is still ongoing.A follow up report will be submitted with the investigation conclusions.
Event or Problem Description
This report forms part of a retrospective review of open complaints for a new malfunction precedence established for this device family.After crossing the sfa cto, physician exchanged for a cook amplatz wire and pre-dilated the lesion with a 5mm balloon then deployed 2 zilver ptx stents without any issues, a 3rd zilver ptx 6mmx80mm stent was needed distal to the already deployed zilver ptx stents.After advancing the 6mmx80mm zilver ptx and right before getting to the lesion to be stented, the physician felt a lot of resistance and could not advance the delivery system any further, he removed both zilver ptx and wire.Once removed it was noticed that the wire was stuck to the delivery system at the distal end.Physician proceeded with a new wire (cook rosen) and a new 6x80 zilver ptx stent and completed the procedure without any issues and no harm/no side effects was caused to patient.
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).Pma/510(k)#: p100022/s014.This follow up report is being submitted to cancel the initial report sent in relation to this event.Initial assessment was a conservative assessment pending completion of the investigation.On review of the completed complaint description and the lab evaluation of the complaint device it has been confirmed that the failure mode for this complaint is ¿difficult advancement of a device into the lesion¿ and occurred as a result of user error.The user did not experience difficulty removing/withdrawing the delivery system from the patient.It was only removed once it was noticed that the wire was stuck to the delivery system at the distal end.Based on the above information the fda mdr reportability decision can now be re-assessed as a conservative decision was taken to report this complaint based on the precedence ¿delivery system cannot be withdrawn".This complaint does not meet the definition of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No patient injury has been reported and no malfunction reporting precedence's exist for this type of event for this device.
Event or Problem Description
This follow up report is being submitted to cancel the initial report sent in relation to this event.Initial assessment was a conservative assessment pending completion of the investigation.On review of the completed complaint description and the lab evaluation of the complaint device it has been confirmed that the failure mode for this complaint is ¿difficult advancement of a device into the lesion¿ and occurred as a result of user error.The user did not experience difficulty removing/withdrawing the delivery system from the patient.It was only removed once it was noticed that the wire was stuck to the delivery system at the distal end.Based on the above information the fda mdr reportability decision can now be re-assessed as a conservative decision was taken to report this complaint based on the precedence ¿delivery system cannot be withdrawn".This complaint does not meet the definition of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No patient injury has been reported and no malfunction reporting precedence's exist for this type of event for this device.Initial report details: this report forms part of a retrospective review of open complaints for a new malfunction precedence established for this device family.After crossing the sfa cto, physician exchanged for a cook amplatz wire and pre-dialated the lesion with a 5mm balloon then deployed 2 zilver ptx stents without any issues, a 3rd zilver ptx 6mmx80mm stent was needed distal to the already deployed zilver ptx stents.After advancing the 6mmx80mm zilver ptx and right before getting to the lesion to be stented, the physician felt a lot of resistance and could not advance the delivery system any further, he removed both zilver ptx and wire.Once removed it was noticed that the wire was stuck to the delivery system at the distal end.Physician proceeded with a new wire (cook rosen) and a new 6x80 zilver ptx stent and completed the procedure without any issues and no harm/no side effects was caused to patient.
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Pma/510(k)#: p100022/s014.This follow up report is being submitted to cancel the initial report sent in relation to this event.Investigation details are now included in this report.Initial assessment was a conservative assessment pending completion of the investigation.On review of the completed complaint description and the lab evaluation of the complaint device it has been confirmed that the failure mode for this complaint is ¿difficult advancement of a device into the lesion¿ and occurred as a result of user error.The user did not experience difficulty removing/withdrawing the delivery system from the patient.It was only removed once it was noticed that the wire was stuck to the delivery system at the distal end.Based on the above information the fda mdr reportability decision can now be re-assessed as a conservative decision was taken to report this complaint based on the precedence ¿delivery system cannot be withdrawn".This complaint does not meet the definition of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No patient injury has been reported and no malfunction reporting precedence's exist for this type of event for this device.Investigation details: the zisv6-35-125-6-80-ptx device of lot number c1347766 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, it is known that the complaint device was advanced over a cook amplatz, non-hydrophilic wire guide.There was no damage noted on the wire guide.The device was flushed prior to use.The patient anatomy was moderately calcified.On evaluation of the returned device, it was observed that the device was returned with the wire guide still loaded in the device lumen.17cm of the wire guide was seen exiting the distal end of the complaint device, and 100cm was seen exiting the proximal end.The engineers could not remove the wire guide by hand, and required high forces to remove.There was no tactile damage on the delivery system outer sheath.Congealed blood was observed on the distal end of the wire guide.A slight bend was seen, 77cm from the distal end of the wire guide.The device was flushed with no issues.A new 0.035¿ diameter was passed through the device lumen with no resistance encountered.Complaint is confirmed as the failure was verified in the laboratory.Possible causes for this occurrence could include the physician advancing the device through a previously placed stent.The complaint device could have caught or bound on the previously placed stent.The resistance encountered during advancement could have cause the bend in the wire guide.These factors could have caused or contributed to the inability to advance the complaint device to the target lesion.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.As per the product instruction for use (ifu0118-2): ¿in relation to the lesion site, the distal area of narrowing should be stented first, followed by the proximal locations (i.E.A second stent should be placed proximally to the previously placed stent).¿ prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1347766.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed with a new device.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
Event or Problem Description
This follow up report is being submitted to cancel the initial report sent in relation to this event.Investigation details are now included in this report.Initial assessment was a conservative assessment pending completion of the investigation.On review of the completed complaint description and the lab evaluation of the complaint device it has been confirmed that the failure mode for this complaint is ¿difficult advancement of a device into the lesion¿ and occurred as a result of user error.The user did not experience difficulty removing/withdrawing the delivery system from the patient.It was only removed once it was noticed that the wire was stuck to the delivery system at the distal end.Based on the above information the fda mdr reportability decision can now be re-assessed as a conservative decision was taken to report this complaint based on the precedence ¿delivery system cannot be withdrawn".This complaint does not meet the definition of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No patient injury has been reported and no malfunction reporting precedence's exist for this type of event for this device.Initial report details: this report forms part of a retrospective review of open complaints for a new malfunction precedence established for this device family.After crossing the sfa cto, physician exchanged for a cook amplatz wire and pre-dilated the lesion with a 5mm balloon then deployed 2 zilver ptx stents without any issues, a 3rd zilver ptx 6mmx80mm stent was needed distal to the already deployed zilver ptx stents.After advancing the 6mmx80mm zilver ptx and right before getting to the lesion to be stented, the physician felt a lot of resistance and could not advance the delivery system any further, he removed both zilver ptx and wire.Once removed it was noticed that the wire was stuck to the delivery system at the distal end.Physician proceeded with a new wire (cook rosen) and a new 6x80 zilver ptx stent and completed the procedure without any issues and no harm/no side effects was caused to patient.